Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 19, 2017, 6:20 PM MDT for Eddy County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 6:20 PM MDT (00:20 UTC)
- Expired
- Jul 19, 2017, 6:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 193 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WWUS84 KMAF 200020
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
620 PM MDT WED JUL 19 2017
NMZ028-200045-
Eddy County Plains NM-
620 PM MDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY COUNTY UNTIL
645 PM MDT...
At 619 PM MDT, Doppler radar was tracking a strong thunderstorm near
Loco Hills, or 28 miles east of Artesia, moving northwest at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Loco Hills and Lea County Zip Franklin Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Be careful driving. Blowing dust may reduce the visibility to less
than a mile.
&&
LAT...LON 3296 10391 3276 10381 3272 10381 3267 10399
3295 10416 3296 10402
TIME...MOT...LOC 0019Z 159DEG 49KT 3278 10393
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:12 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 19, 5:12 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 612 PM CDT Wed Jul 19 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR conditions are expected at the southeast New Mexico and west Texas terminals the next 24 hours. Tempo VFR conditions in tsra is expected at KHOB through 20/01z. 12 && .PREV DISCUSSION... /issued 231 PM CDT Wed Jul 19 2017/ DISCUSSION... The upper ridge remains anchored over the Central Plains today, maintaining easterly to southeasterly flow aloft over the region. The flow aloft along with southeasterly surface flow is maintaining ample moisture areawide, particularly across the higher terrain. Similar to the past few days, isolated to scattered thunderstorms have already developed across higher elevations and the adjacent plains. These storms are expected to continue through this evening, with additional development expected due to outflow boundary interactions. However, the bulk of the activity will remain west of the Pecos River. Primary concerns with these storms include locally heavy rainfall, lightning, and gusty winds, with localized flooding possible, particularly for areas that have received rainfall the past few days. Temperatures this afternoon are on target to top out in the middle to upper 90s for most, with 80s across the higher terrain, and lows tonight will drop into the 60s and 70s, similar to the past several nights. Little change is expected the next few days, aside from slightly warmer temperatures each day as 850mb temperatures gradually rise to 26-30C by Friday. Highs around 100 degrees will be possible through the Pecos and Rio Grande Valleys and portions of the Permian Basin Friday and Saturday. The ridge axis will shift eastward to the Middle Mississippi/Lower Ohio Valleys by the start of the weekend, with southeasterly flow continuing over the region under the southwestern periphery of the upper ridge. Models indicate the potential for a disturbance to track westward across Texas this weekend, which could yield increased rain chances across the Trans Pecos and Permian Basin as moisture and temperatures will remain elevated. An upper low moving through the Great Lakes late in the weekend will amplify the pattern somewhat, with ridging expected to reassert itself across the western CONUS. The ridge will then build eastward over the region, which will yield continued near normal to just above normal temperatures for early next week, along with thunderstorm chances once again focused across higher elevations. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 97 74 99 / 0 0 0 0 Carlsbad 71 97 72 98 / 10 10 10 20 Dryden 74 97 76 100 / 0 10 0 10 Fort Stockton 72 95 72 97 / 10 10 0 20 Guadalupe Pass 67 87 68 89 / 20 20 20 30 Hobbs 69 94 69 95 / 0 0 0 10 Marfa 62 88 62 89 / 20 20 10 30 Midland Intl Airport 73 97 73 98 / 0 0 0 10 Odessa 73 97 73 98 / 0 0 0 10 Wink 73 98 74 100 / 10 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/84
Hazardous weather outlook, Jul 19, 12:39 PM MDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 139 PM CDT Wed Jul 19 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 139 PM CDT Wed Jul 19 2017 /1239 PM MDT Wed Jul 19 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are possible this afternoon and evening, especially across the higher terrain and adjacent plains. The main threat is heavy rainfall, which could potentially result in localized flash flooding. Occasional lightning and gusty winds will likely occur with any thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms will be possible through the week mainly across the west and southwest near the mountain regions. Locally heavy rainfall and localized flash flooding will be possible with any storms, however, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jul 19, 2:54 PM MDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
354 PM CDT WED JUL 19 2017
TXZ074-081-192145-
Big Bend Area TX-Davis/Apache Mountains Area TX-
354 PM CDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 445 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marathon, moving northwest at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marathon and Altuda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3008 10317 3016 10346 3047 10352 3056 10332
3040 10307 3019 10303
TIME...MOT...LOC 2053Z 237DEG 44KT 3020 10322
12Special weather statement, Jul 19, 2:54 PM MDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
354 PM CDT WED JUL 19 2017
TXZ074-081-192145-
Big Bend Area TX-Davis/Apache Mountains Area TX-
354 PM CDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 445 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marathon, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marathon and Altuda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3008 10317 3016 10346 3047 10352 3056 10332
3040 10307 3019 10303
TIME...MOT...LOC 2053Z 237DEG 44KT 3020 10322
12Special weather statement, Jul 19, 5:00 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
500 PM MDT WED JUL 19 2017
NMZ028-029-033-034-192330-
Southern Lea County NM-Eddy County Plains NM-Northern Lea County NM-
Central Lea County NM-
500 PM MDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND CENTRAL LEA
COUNTIES UNTIL 530 PM MDT...
At 458 PM MDT, Doppler radar was tracking strong thunderstorms near
Nadine and Monument, moving northwest at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph with blowing
dust will be possible with these storms.
Locations impacted include...
Hobbs, Lovington, Eunice, Monument, Humble City, Maljamar, Eunice
Airport, Nadine, Buckeye, Knowles, Oil Center, Lea County Regional
Airport and Industrial Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Blowing dust could reduce the visibility to less than a mile in
locations.
&&
LAT...LON 3295 10306 3244 10311 3245 10366 3296 10396
3297 10392 3297 10377 3300 10376 3311 10329
TIME...MOT...LOC 2258Z 235DEG 49KT 3259 10318
12Special weather statement, Jul 19, 5:32 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 532 PM MDT WED JUL 19 2017 NMZ033-034-200000- Southern Lea County NM-Central Lea County NM- 532 PM MDT WED JUL 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEA COUNTY UNTIL 600 PM MDT... At 531 PM MDT, Doppler radar was tracking a strong thunderstorm over Eunice Airport, or 7 miles west of Eunice, moving northwest at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph with blowing dust will be possible with this storm. Locations impacted include... Monument and Oil Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3234 10327 3246 10369 3273 10352 3261 10322 TIME...MOT...LOC 2331Z 159DEG 17KT 3246 10329 12
Special weather statement, Jul 19, 6:20 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
620 PM MDT WED JUL 19 2017
NMZ028-200045-
Eddy County Plains NM-
620 PM MDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY COUNTY UNTIL
645 PM MDT...
At 619 PM MDT, Doppler radar was tracking a strong thunderstorm near
Loco Hills, or 28 miles east of Artesia, moving northwest at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Loco Hills and Lea County Zip Franklin Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Be careful driving. Blowing dust may reduce the visibility to less
than a mile.
&&
LAT...LON 3296 10391 3276 10381 3272 10381 3267 10399
3295 10416 3296 10402
TIME...MOT...LOC 0019Z 159DEG 49KT 3278 10393
12Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.